MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; SUCTION IRRIGATOR

INTUITIVE SURGICAL, INC ENDOWRIST; SUCTION IRRIGATOR
Model Number 480299-08
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the metal pieces below the tip of the 8mm suction irrigator instrument got dislodged and could not be removed from the port.The procedure was continued as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: during a surgical procedure, the tip of the irrigator became twisted while in use within the patient.To remove the instrument, the entire port was extracted with the irrigator, and the tip was removed afterwards to facilitate port removal.No fragments fell into the patient at any time.The procedure was briefly delayed replacing the port but was completed as planned, and the patient has not returned to the hospital due to any post-surgical complications related to foreign material retention.All pieces of the instrument were accounted for and sent out together.Pictures of the instrument prior to tip removal are available for review.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm suction irrigator instrument for failure analysis investigation.The instrument was analyzed and found to have damage to the distal tip.The distal tip was broken and completely missing from the distal end.All three parts of the snake wrist were missing and not returned with the instrument.Additional observation(s) related to customer reported complaint: the instrument was found to have a broken snake wrist cable at the distal end.There were no sharp edges or excess material that could have contributed to the cable breakage.The instrument was found to have a missing snake wrist.The snake wrist was missing from the distal end of the instrument.The snake wrist and cables were missing and not returned with the instrument.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
SUCTION IRRIGATOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24275610
Report Number2955842-2026-03382
Device Sequence Number18215094
Product Code NAY
UDI-Device Identifier10886874114817
UDI-Public(01)10886874114817(10)K18250926
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480299-08
Device Catalogue Number480299
Device Lot NumberK18250926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown